Knee injections

I had my first injection 4 weeks ago just in one knee I am now finding it difficult to walk and can’t even carry shopping anymore I am not in severe pain anymore but it’s painful to walk and I am finding I can’t even keep my leg straight

Comments

  • Ellen
    Ellen Moderator Posts: 592

    Hello @Maxine60

    Just a quick welcome from me one of the moderators I am not not one of the helpline team. I will leave them to respond, but in the meantime wondered whether you'd like to take a look around the online community and join in if you felt you wanted to? It may well be that some of our members have had a similar experience.

    If you did wish to I would suggest:


    Best wishes

    Ellen.

  • frogmorton
    frogmorton Member Posts: 26,669

    Hope the helplines can offer some advice, but i just wanted to offer my sympathy.

    I would be talking to my GP about it in your shoes ((()))

    Love

    Toni xxx
  • Hi maxine60,

    Thank you for posting on the helpline forum, I am so sorry to hear that you are finding it difficult to walk, has this been since the steroid injection or was you also experiencing these problems before the injection?.

    As you have advised this was 4 weeks ago when you had this done, if you have any concerns or worries it may be advisable to contact your healthcare professional and just explain to them what is happening.

    I have put some information below on the side effects of having the steroid injection and attached the link from our website for you to read, I hope this helps.

    Most people have steroid injections without any side effects. They can be a little uncomfortable at the time of injection. Occasionally people notice a flare-up in their joint pain within the first 24 hours after an injection. This usually settles by itself within a couple of days but taking simple painkillers like paracetamol will help. Very rarely you may get an infection in the joint at the time of an injection. If your joint becomes more painful and hot you should see your doctor immediately, especially if you feel unwell.

    It’s important not to overdo it for the first two weeks after a steroid injection. There is a small risk that if you exercise a joint too much immediately after a steroid injection you could damage the tendon.


    I hope that is helpful, if you require any more information, please do not hesitate to call our Helpline, and speak to one of the advisors on the free phone number 0800 5200 520. 

    Best wishes

    Chris

    Helpline Advisor

  • pam33
    pam33 Member Posts: 6

    Hope that you are feeling a lot better x

  • pam33
    pam33 Member Posts: 6


  • frogmorton
    frogmorton Member Posts: 26,669

    How are you doing @Maxine60 any better at all?

    Love

    Toni xxx
  • Maxine60
    Maxine60 Member Posts: 4

    Thank you for all the comments.. I still can’t bear weight on my leg where I had the injection as it’s painful and did speak to my gp who showed no concern whatsoever only to suggest I go to the chemist and get a crutch to help until I see the consultant on the 7/9 beginning to wish I’d never had this done 😕